Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do I really need norvir?
Jul 6, 2005

Hello, I am currently on Reyataz and Truvada. I am doing very well virologically (month 2 I became undetectable) on it. However, I recently saw a different HIV specialist to get another opinion on something my regular doctor had said. This guy says that I need Norvir to boost the Reyataz and that without it, the combination is all wrong. My doctor says that I am doing well so he doesn't see the need to add anything. So who should I listen to? Is the Norvir really as crucial to the combination as the other guy thinks or is my medicine find since I am doing well on it?

Response from Dr. Conway

There is clearly an interaction between Reyataz and the Viread part of Truvada that reduces Reyataz levels such that they could easily be sub-therapeutic. The Norvir restores the Reyataz to therapeutic levels. To date, you have "gottten away with it", but the benefit of the regimen may not be long-lasting without the Norvir. And it is only 100 mg Norvir/day. Think of it as a convenient one pill per day insurance policy...



Previous
muscle wasting
Next
saying goodbye too soon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement